Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 49, NWS Newport/Morehead City, NC

July 19, 20164 counties in North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 19, 2016, 5:02 PM EDT for 4 counties in North Carolina. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2016, 5:02 PM EDT (21:02 UTC)
Expired
Jul 19, 2016, 5:45 PM EDT
In force
43 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carteret County, NC, Craven County, NC, Jones County, NC, Onslow County, NC

The radar

The Morehead City radar (KMHX), 40 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 5:20 PM EDTHAIL 0.88Gum Branch, NCONSLOW COUNTY 911 REPORTED DIME TO NICKEL SIZE HAIL IN GUM BRANCH.
Jul 19, 5:22 PM EDTHAIL 0.88Half Moon, NCPUBLIC REPORTED DIME TO NICKEL SIZE HAIL IN HALF MOON.
Jul 19, 5:35 PM EDTTSTM WND DMGPiney Green, NCONSLOW COUNTY 911 REPORTED A TREE DOWN ACROSS PINEY GREEN ROAD. TIME BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.0 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2016-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2016-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1477 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

267 
WUUS52 KMHX 192102
SVRMHX
NCC031-049-103-133-192145-
/O.NEW.KMHX.SV.W.0049.160719T2102Z-160719T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
502 PM EDT TUE JUL 19 2016

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ONSLOW COUNTY IN EASTERN NORTH CAROLINA...
  SOUTHWESTERN CARTERET COUNTY IN EASTERN NORTH CAROLINA...
  SOUTH CENTRAL CRAVEN COUNTY IN EASTERN NORTH CAROLINA...
  SOUTHEASTERN JONES COUNTY IN EASTERN NORTH CAROLINA...

* UNTIL 545 PM EDT

* AT 502 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PINEY
  GREEN... MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JACKSONVILLE...MOREHEAD CITY...HALF MOON...NEW RIVER STATION...
  PINEY GREEN...CAMP LEJEUNE CENTER...PUMPKIN CENTER...SWANSBORO...
  CAPE CARTERET...MAYSVILLE...BOGUE INLET PIER...RICHLANDS SOUTH...
  HAMMOCKS BEACH STATE PARK...SNEADS FERRY...SEA VIEW PIER...
  CEDAR POINT AND INDIAN BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING THE NATIONAL WEATHER
SERVICE OFFICE IN NEWPORT AT 1-800-889-6889.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3486 7757 3502 7711 3468 7684 3444 7747
TIME...MOT...LOC 2102Z 330DEG 26KT 3481 7724 

HAIL...1.00IN
WIND...60MPH
 
$$

DAG
1 follow-up statement
837 
WWUS52 KMHX 192123
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
523 PM EDT TUE JUL 19 2016

NCC031-049-103-133-192145-
/O.CON.KMHX.SV.W.0049.000000T0000Z-160719T2145Z/
ONSLOW NC-CARTERET NC-CRAVEN NC-JONES NC-
523 PM EDT TUE JUL 19 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CENTRAL ONSLOW...SOUTHWESTERN CARTERET...SOUTH CENTRAL CRAVEN AND
SOUTHEASTERN JONES COUNTIES...

AT 522 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
SWANSBORO...OR 7 MILES EAST OF PINEY GREEN...MOVING SOUTHEAST AT 15
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...MOREHEAD CITY...NEW RIVER STATION...PINEY GREEN...
CAMP LEJEUNE CENTER...PUMPKIN CENTER...SWANSBORO...CAPE CARTERET...
BOGUE INLET PIER...HAMMOCKS BEACH STATE PARK...SNEADS FERRY...
SEA VIEW PIER...CEDAR POINT AND INDIAN BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING THE NATIONAL WEATHER
SERVICE OFFICE IN NEWPORT AT 1-800-889-6889.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3477 7754 3495 7705 3468 7684 3444 7747
TIME...MOT...LOC 2122Z 329DEG 14KT 3474 7719 

HAIL...1.00IN
WIND...60MPH
 
$$

DAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:31 PM EDT, 31 minutes earlier.

Area forecast discussion, Jul 19, 4:31 PM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
431 PM EDT TUE JUL 19 2016

.SYNOPSIS...
A cold front will move into the area tonight and Wednesday then
dissipate. High pressure will build in late week into the weekend.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 115 PM Tue...Latest sfc analysis has 1024mb high pressure
over the western Atlantic and the cold front across the southern
half of VA. Meanwhile the mid-upper level trof axis remains over
the area with shortwave energy moving across the base. An
unstable airmass persists over the area with CAPE values of
3000-3500 J/KG, LIs -7 to -9C and steep low level lapse rates. Our
area remains under a marginal risk for severe wx, meanwhile our
westernmost counties have been upgraded to a slight risk by SPC.
With a combination of mid-upper level trof, shortwave energy,
unstable airmass and lingering boundaries...the area can continue
to expect strong to severe convection into the evening hours.
Plus, PWAT values remain AOA 2 inches, so can expect heavy
rainfall...leading to localized flooding. The primary threats are
damaging wind gusts, frequent lightning and locally heavy
rainfall.

Most of the showers and thunderstorms are expected to diminish
this evening, but with the frontal boundary sinking down into our
area overnight and more shortwave energy rotating at the base of
the trof...will continue with chance of showers and thunderstorm
for the overnight hours. Overnight lows in the low 70s inland to
mid 70s coast.

&&

.SHORT TERM /WEDNESDAY/...
As of 330 PM Tue...The mid-upper level trough will amplify over
the region with embedded mid-level shortwaves rotating at the base
...meanwhile the frontal boundary is across the area. This will
lead to scattered showers and thunderstorms to develop across
Eastern NC. Forecast soundings are showing SB CAPE values btw
2500-3500 J/kg, LI btw -7 to -9, bulk shear (0-6km) btw 15-20 kts.
will lead to a few potential strong storms late in the day
Wednesday, but any major severe weather appears unlikely. The
precipitation should move offshore late Wednesday evening. Highs in
the mid/upper 80s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
As of 4 PM Tuesday...A large ridge of high pressure will build
east through late week into the weekend with drier conditions and
hot temperatures.

Wednesday night through Saturday night...Shower and thunderstorm
chances diminish Wednesday evening as the front pushes farther
south of the region, then a strong ridge of high pressure will
build east for late week into the weekend with heat and humidity
returning and the potential for Heat Advisory conditions for
Saturday and Sunday. Large scale subsidence should keep afternoon
convection at a minimum and will forecast dry conditions for
Thursday through Saturday night. High temperatures will rise from
the upper 80s/lower 90s Thursday to the mid 90s by Saturday with
heat index values around 105 degrees as dewpoints push back into
the middle 70s.

Sunday through Tuesday...The upper ridge will start to break down
a bit by Sunday and especially Monday into Tuesday. Slight chances
of afternoon thunderstorms return for Sunday with a better chance
for Monday and Tuesday afternoon and evening. Highs Sunday in the
mid/upper 90s with heat index values around 105-109, then temps
drop drop back to the low/mid 90s for Monday and Tuesday.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Short term /Through Wednesday Afternoon/...
As of 130 PM Tue...VFR conditions expected in the short term, however
thunderstorms will be fairly widespread this afternoon and evening
causing some brief MVFR and IFR conditions. Winds will be light
out of the SW, aside from any convective wind gusts. Some patchy
fog will be possible inland a few hours before sunrise, but will
burn off quickly in the morning. Dry conditions expected Wednesday
under light and variable winds.

Long Term /Wednesday through Sunday/...
As of 400 PM Tuesday...Shower and thunderstorm chances diminish
Wednesday evening as a front moves well south of the region.
High pressure then builds east Thursday through Sunday with
generally dry and hot conditions with predominantly VFR
conditions prevailing.

&&

.MARINE...
Short Term /through Wednesday/...
As of 345 PM Tue...Latest buoy obs show SW winds 5-15 knots and
seas 2-3 feet. SW winds 10-15 knots will continue this evening
with seas 2-3 feet. Expect scattered showers and thunderstorms to
affect the coastal waters through the evening hours. Some storms
could become strong to severe with gusty winds. A cold front will
approach from the north late tonight and move across the coastal
waters overnight. Expect SW winds around 10 knots become N/NE over
the northern/central waters...meanwhile SW flow remains over the
southern coastal zones. Seas will remain 2 to 3 feet on Wednesday.

Long Term /Wednesday Night through Sunday/...
As of 400 PM Tuesday...With a front south of the waters expect
mainly N/NE winds aob 10 KT Wednesday night and Thursday. Winds
veer to SE/S Thursday night and then to SW Friday and increase to
10-15 KT late Friday through the weekend as the Bermuda
High/Piedmont trough pattern redevelops. Wave models in descent
agreement keeping seas generally 2-4 FT through the period.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...None.

&&

SYNOPSIS...CQD/BM
NEAR TERM...BM
SHORT TERM...BM
LONG TERM...SK
AVIATION...SK/SGK
MARINE...SK/BM
Hazardous weather outlook, Jul 19, 3:16 AM EDT, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
316 AM EDT TUE JUL 19 2016

NCZ029-044>047-079>081-090>095-098-103-104-200815-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
316 AM EDT TUE JUL 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON AND EVENING. SOME STORMS COULD BECOME
STRONG TO SEVERE. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS,
FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAT AND HUMIDITY WILL RETURN THIS WEEKEND. HEAT INDEX VALUES
AROUND 105 DEGREES WILL BE POSSIBLE FOR SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 19, 2:50 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
250 PM EDT TUE JUL 19 2016

NCZ080-081-094-191930-
BEAUFORT-MAINLAND HYDE-PAMLICO-
250 PM EDT TUE JUL 19 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BEAUFORT...
NORTHEASTERN PAMLICO AND SOUTHWESTERN MAINLAND HYDE COUNTIES...

AT 249 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER AURORA FERRY
TERMINAL...OR 18 MILES SOUTHEAST OF RIVER ROAD. THE STORM IS NEARLY
STATIONARY.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
AURORA FERRY TERMINAL...BAYVIEW FERRY TERMINAL AND AURORA.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3542 7653 3525 7663 3532 7686 3547 7678
TIME...MOT...LOC 1849Z 298DEG 2KT 3537 7671

DAG
Local storm report, Jul 19, 2:54 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
254 PM EDT TUE JUL 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 PM     HAIL             SWANSBORO               34.69N  77.13W
07/19/2016  E0.75 INCH       ONSLOW             NC   SOCIAL MEDIA

            DIME SIZE HAIL REPORTED IN SWANSBORO

&&

EVENT NUMBER MHX1600292

KEARNS
Special weather statement, Jul 19, 3:17 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
317 PM EDT TUE JUL 19 2016

NCZ080-093-094-191945-
BEAUFORT-PAMLICO-CRAVEN-
317 PM EDT TUE JUL 19 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BEAUFORT...WEST
CENTRAL PAMLICO AND NORTH CENTRAL CRAVEN COUNTIES...

AT 316 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF AURORA FERRY TERMINAL...OR 13 MILES NORTHEAST OF NEW BERN...MOVING
EAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
AURORA...RURAL CRAVEN COUNTY...AND RURAL SOUTHERN BEAUFORT COUNTY.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3524 7714 3539 7703 3530 7673 3512 7685
TIME...MOT...LOC 1916Z 284DEG 8KT 3526 7691

DAG
Local storm report, Jul 19, 3:27 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
327 PM EDT TUE JUL 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     GREAT NECK              34.92N  76.68W
07/19/2016                   CRAVEN             NC   911 CALL CENTER

            TREE DOWN ON ADAMS CREEK RD. IN HAVELOCK

&&

EVENT NUMBER MHX1600293

KEARNS
Local storm report, Jul 19, 4:29 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
429 PM EDT TUE JUL 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     TSTM WND DMG     WINTERGREEN             35.22N  77.30W
07/19/2016                   CRAVEN             NC   911 CALL CENTER

            TREE DOWN ACROSS THE ROAD AT THE INTERSECTION OF
            WINTERGREEN AND LOOP RD. IN COVE CITY.

&&

EVENT NUMBER MHX1600294

KEARNS
Special weather statement, Jul 19, 4:33 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
433 PM EDT TUE JUL 19 2016

NCZ092-093-098-192115-
ONSLOW-JONES-CRAVEN-
433 PM EDT TUE JUL 19 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ONSLOW...SOUTH
CENTRAL CRAVEN AND SOUTHEASTERN JONES COUNTIES...

AT 432 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF RIVER BEND...OR 13 MILES SOUTHWEST OF NEW BERN...MOVING SOUTHEAST
AT 20 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...NEW BERN...HAVELOCK...PUMPKIN CENTER...RIVER BEND...
MAYSVILLE...POLLOCKSVILLE AND TRENTON.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3473 7740 3502 7749 3515 7720 3492 7692
TIME...MOT...LOC 2032Z 329DEG 19KT 3502 7729

DAG

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:14 AM EDTSpecial Weather StatementMHXDare46 min
Jul 19, 7:29 AM EDTSpecial Weather StatementMHXWashington46 min
Jul 19, 7:52 AM EDTSpecial Weather StatementMHXDare, Hyde38 min
Jul 19, 8:29 AM EDTSpecial Weather StatementMHXDare, Hyde61 min
Jul 19, 9:26 AM EDTSpecial Weather StatementMHXDare49 min
Jul 19, 9:33 AM EDTSpecial Weather StatementMHXHyde42 min
Jul 19, 10:54 AM EDTSpecial Weather StatementMHXOnslow51 min
Jul 19, 11:47 AM EDTSpecial Weather StatementMHXOnslow43 min
Jul 19, 11:53 AM EDTSevere Thunderstorm WarningMHXCarteret, Jones, Onslow37 min
Jul 19, 12:11 PM EDTSpecial Weather StatementMHXCarteret49 min
Jul 19, 12:28 PM EDTSpecial Marine WarningMHX47 min
Jul 19, 12:33 PM EDTSpecial Weather StatementMHXCarteret42 min
Jul 19, 12:40 PM EDTSevere Thunderstorm WarningMHXCarteret, Craven35 min
Jul 19, 1:03 PM EDTSpecial Weather StatementMHXCarteret42 min
Jul 19, 1:25 PM EDTSevere Thunderstorm WarningMHXCarteret, Craven21 min
Jul 19, 1:55 PM EDTSpecial Weather StatementMHXPamlico50 min
Jul 19, 2:05 PM EDTSpecial Weather StatementMHXCarteret40 min
Jul 19, 2:29 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven31 min
Jul 19, 2:45 PM EDTSpecial Weather StatementMHXPamlico30 min
Jul 19, 2:50 PM EDTSpecial Weather StatementMHXBeaufort40 min
Jul 19, 3:17 PM EDTSpecial Weather StatementMHXCraven28 min
Jul 19, 3:26 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Greene, Lenoir, Pitt49 min
Jul 19, 4:33 PM EDTSpecial Weather StatementMHXJones42 min
Jul 19, 4:41 PM EDTSpecial Marine WarningMHX64 min
Jul 19, 6:27 PM EDTAreal Flood AdvisoryMHXCraven, Greene, Lenoir, Pitt2 hr
Jul 19, 6:31 PM EDTSpecial Weather StatementMHXMartin44 min
Jul 19, 7:15 PM EDTSpecial Weather StatementMHXPitt45 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.